Article Text

PDF
CASE REPORT
Isoniazid-induced pure red cell aplasia
  1. Subraya Krishna Holla,
  2. Basavaprabhu Achappa,
  3. Pavan Manibettu Raguram,
  4. Sitamahalakshminagasai Yerramsetti
  1. Department of Medicine, Kasturba Medical College, Mangalore, Manipal Academy of Higher Education, Mangalore, Karnataka, India
  1. Correspondence to Dr Basavaprabhu Achappa, bachu1504{at}gmail.com

Summary

The pure red cell aplasia (PRCA) is an uncommon side effect of isoniazid. We describe a 28-year-old man who developed a severe anaemia caused by PRCA. The patient received antituberculous therapy including isoniazid for his pulmonary tuberculosis. On discontinuation of isoniazid, the anaemia recovered promptly. PRCA should be considered in case of unexplained anaemia during isoniazid treatment.

  • General Practice / Family Medicine
  • Haematology (incl Blood Transfusion)
  • Tb And Other Respiratory Infections
  • Drug Interactions

Statistics from Altmetric.com

Footnotes

  • Contributors SY collected the data regarding the patient. SKH was involved in the manuscript writing and design. BA was involved in drafting, editing and revising the article. PMR was involved in the interpretation of data. All authors discussed the results and contributed to the final manuscript.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.